Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 7, NWS Memphis, TN

April 23, 2010Marshall County, Mississippi

NWS Memphis, TN issued this tornado warning at Apr 23, 2010, 11:12 PM CDT for Marshall County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2010, 11:12 PM CDT (04:12 UTC)
Expired
Apr 24, 2010, 12:00 AM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Marshall County, MS

The radar

The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 6:51 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WFUS54 KMEG 240412
TORMEG
MSC093-240500-
/O.NEW.KMEG.TO.W.0007.100424T0412Z-100424T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1112 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL MIDNIGHT CDT

* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR MARIANNA...OR 11 MILES
  NORTHWEST OF WALL DOXEY STATE PARK...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3462 8961 3478 8972 3499 8951 3498 8936
      3480 8933
TIME...MOT...LOC 0412Z 227DEG 17KT 3474 8963

$$
4 follow-up statements
152 
WWUS54 KMEG 240422
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 PM CDT FRI APR 23 2010

MSC093-240500-
/O.CON.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1122 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
MARSHALL COUNTY...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAHON...OR 7 MILES
WEST OF HOLLY SPRINGS...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...GALENA...HIGDON...VICTORIA...TASKA...MACK...MAHON...
ATWAY...HUDSONVILLE AND EARLY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3465 8956 3481 8968 3499 8951 3498 8936
      3480 8933
TIME...MOT...LOC 0422Z 232DEG 33KT 3480 8954

$$
728 
WWUS54 KMEG 240431
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 PM CDT FRI APR 23 2010

MSC093-240500-
/O.CON.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1131 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN MARSHALL COUNTY...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MACK...OR NEAR
HOLLY SPRINGS...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...HIGDON...TASKA...MACK...MAHON...ATWAY...HUDSONVILLE AND
EARLY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3470 8949 3487 8962 3499 8951 3498 8936
      3480 8933
TIME...MOT...LOC 0431Z 232DEG 33KT 3485 8946

$$
336 
WWUS54 KMEG 240438
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CDT FRI APR 23 2010

MSC093-240500-
/O.CON.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1138 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN MARSHALL COUNTY...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ATWAY MOVING 
NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...HIGDON...TASKA...MACK...MAHON...ATWAY...HUDSONVILLE AND
EARLY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3470 8949 3487 8962 3499 8951 3498 8936
      3480 8933
TIME...MOT...LOC 0438Z 238DEG 27KT 3485 8940

$$
340 
WWUS54 KMEG 240503
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CDT SAT APR 24 2010

MSC093-240512-
/O.EXP.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1203 AM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR NORTHERN MARSHALL COUNTY HAS EXPIRED...

AT 1202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL 3 
AM CDT AND ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 
THE REMAINDER OF TONIGHT. 

LAT...LON 3470 8949 3487 8962 3499 8951 3498 8936
      3480 8933
TIME...MOT...LOC 0438Z 238DEG 27KT 3485 8940

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 23, 9:01 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 23, 9:01 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT FRI APR 23 2010

.UPDATE...

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MIDSOUTH
THIS EVENING. NOTHING SEVERE AT THE MOMENT. WATCHING BROKEN LINE
APPROACHING FROM THE WEST THAT CURRENTLY HAS SEVERAL WARNINGS
ASSOCIATED WITH IT. CURRENT FORECAST HAS A GOOD HANDLE...NO
UPDATES ARE EXPECTED.

KRM

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT FRI APR 23 2010/

CLOUDS ARE ON THE INCREASE OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES IN THE 70S. SOME SCATTERED SHOWERS ARE
MOVING INTO PORTIONS OF EAST ARKANSAS WHILE A LARGER AREA OF RAIN
WITH SOME EMBEDDED THUNDERSTORMS IS MOVING INTO PORTIONS OF NORTH
MISSISSIPPI. THERE ARE A COUPLE OF SEVERE STORMS OVER PORTIONS OF
CENTRAL ARKANSAS BUT THIS ACTIVITY TENDS TO WEAKEN AS IT
APPROACHES THE FORECAST AREA AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL CONTINUE DURING THE EVENING HOURS WITH TORNADOES
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT.

MODELS SHOW SURFACE LOW DEVELOPING OVER NORTHWEST LOUISIANA
SATURDAY MORNING WHICH MOVES ACROSS NORTHEAST ARKANSAS INTO
SOUTHERN ILLINOIS BY SATURDAY EVENING. THIS SYSTEM WILL PRODUCE
ADDITIONAL THUNDERSTORMS SATURDAY MORNING AND AFTERNOON WHICH WILL
HAVE A EVEN GREATER RISK OF PRODUCING TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WHICH WILL PRODUCE
SOME FLASH FLOODING AND FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7
AM TO 7 PM ON SATURDAY. WINDS MAY BECOME RATHER STRONG OUTSIDE OF
THUNDERSTORMS AND A WIND ADVISORY WILL BE IN EFFECT FROM 7 AM
UNTIL 10 PM ON SATURDAY.

COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT WHICH WILL END
THE THREAT OF SEVERE WEATHER BUT THERE WILL STILL BE A CHANCE OF
RAIN. A WEAK UPPER LEVEL TROUGH WILL SLOWLY PASS THROUGH THE
REGION SUNDAY THROUGH EARLY MONDAY BRINGING A SMALL CHANCE OF RAIN
TO THE FORECAST AREA.

HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY MONDAY NIGHT
BRINGING A PERIOD OF DRY WEATHER FROM MONDAY NIGHT THROUGH THURSDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY BUT BEGIN TO
WARM UP SOME BY THURSDAY AS WINDS SHIFT BACK TO THE SOUTH. A NEW
STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY AND MAY
BEGIN TO SPREAD THUNDERSTORMS INTO THE FORECAST AREA NEXT FRIDAY.
EARLY INDICATIONS ARE THAT THIS SYSTEM MAY BE JUST AS POTENT AS
THE SYSTEM WE WILL BE DEALING WITH TONIGHT AND SATURDAY BUT ONLY
TIME WILL TELL IF WE SEE MUCH IN THE WAY OF SEVERE WEATHER.

ARS

&&

.AVIATION...

00Z TAF CYCLE

NUMEROUS SHRAS AND TSRAS WILL IMPACT THE MID SOUTH THROUGH
24/03Z-24/04Z. EXPECT VFR CONDS TO PREVAIL WITH MVFR/IFR CONDS INVOF
SHRAS AND TSRAS. WINDS WILL GENERALLY BE SOUTHERLY AT 10-20 KTS.
AFTER THE FIRST IMPULSE PASSES THROUGH EXPECT ACTIVITY TO DIMINISH
WITH MVFR CIGS PREVAILING OVERNIGHT ALONG WITH SOUTHERLY WINDS
10-12KTS. AFTER 24/09-24/12Z THE NEXT ROUND OF SHRAS AND TSRAS
WILL DEVELOP AND CONTINUE THROUGH 24/18-24/20Z WITH IFR CONDS
BECOMING LIKELY. CONDS WILL IMPROVE AFTER 24/18Z-24/20Z AND BECOME
VFR AT ALL SITES AFT 24/21-24/23Z. WINDS WILL INCREASE IN THE
AFTERNOON WITH GUSTS UP TO 30 KTS FROM THE SSW.

SJM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  77  58  74 /  70 100  20  20
MKL  66  75  56  73 /  70 100  40  20
JBR  65  74  55  72 /  70 100  20  20
TUP  67  78  58  76 /  70 100  40  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 23, 11:05 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CDT FRI APR 23 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250615-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1105 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE AFTER 4 AM
TONIGHT ACROSS THE ENTIRE AREA.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL
OF EAST AND NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND
NORTHWEST MISSISSIPPI. THIS RISK AREA IS ALONG AND SOUTHWEST OF A
LINE FROM CORNING ARKANSAS...TO BROWNSVILLE TENNESSEE...TO HOUSTON
MISSISSIPPI.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF
THE AREA OUTSIDE THE MODERATE RISK AREA.

TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE THE MAIN HAZARDS.

LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES AND ISOLATED AREAS OF
FLASH FLOODING AREA POSSIBLE TONIGHT.

PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND AREA
FORECAST DISCUSSION FOR DETAILED INFORMATION CONCERNING THIS
POTENTIAL SEVERE WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS GREATER CONFIDENCE THAT A MAJOR SEVERE WEATHER OUTBREAK
WILL OCCUR ACROSS FAR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI ON SATURDAY.
THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER THESE
LOCATIONS...MAINLY BETWEEN 7 AM AND 4 PM SATURDAY.

A WIND ADVISORY IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 10 PM
CDT SATURDAY...AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT
SATURDAY THROUGH 7 PM CDT SATURDAY FOR THE ENTIRE MIDSOUTH.

CONTINUE TO MONITOR THE LATEST STATEMENTS...ADVISORIES...AND
POSSIBLE WATCHES AND WARNINGS ASSOCIATED WITH THIS SECOND SEVERE
WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT
OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS HAVE BEEN
ACTIVATED AND WILL BE NECESSARY THROUGH SATURDAY AFTERNOON...
ESPECIALLY BETWEEN 4 AM AND 4 PM SATURDAY.

MBS

In the hours before

Special weather statement, Apr 23, 8:53 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT FRI APR 23 2010

MSZ023-024-240300-
MONROE MS-CHICKASAW MS-
853 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 7 MILES
SOUTH OF OKOLONA AT 853 PM CDT...MOVING EAST AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:54 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
854 PM CDT FRI APR 23 2010

MSZ012-020-021-240230-
PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-
854 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...

  SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS AT LEAST 40
MPH WAS LOCATED 4 MILES SOUTHWEST OF PAYNES AT 854 PM CDT...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE AND GRASSY LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 9:17 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
917 PM CDT FRI APR 23 2010

ARZ009-018-026-MOZ113-240245-
CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-
917 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES NORTH OF BROOKLAND AT 917 PM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN AND GREENE COUNTIES...INCLUDING
LOCATIONS NEAR BROOKLAND...MARMADUKE...PARAGOULD...RECTOR AND
SENATH...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Local storm report, Apr 23, 9:20 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             3 N JONESBORO           35.87N 90.69W
04/23/2010  M0.50 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            SMALL HAIL NEAR INTERSECTION OF HIGHWAYS 358 AND 351 ON
            CRAIGHEAD GREENE COUNTY LINE

&&

MRM
Special weather statement, Apr 23, 10:49 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1049 PM CDT FRI APR 23 2010

MSZ001-002-008-240415-
DE SOTO MS-MARSHALL MS-TATE MS-
1049 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...

  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF INDEPENDENCE AT 1049 PM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS
NEAR HERNANDO...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS
STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 11:06 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1106 PM CDT FRI APR 23 2010

MSZ001-002-TNZ088-089-240445-
DE SOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN-
1106 PM CDT FRI APR 23 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BYHALIA AT 1107 PM CDT...MOVING
NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR COLLIERVILLE...CORDOVA...GERMANTOWN AND OLIVE
BRANCH...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:42 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Tate, Tunica33 min
Apr 23, 8:50 PM CDTRiver Flood WarningMEGMonroe22 hr
Apr 23, 8:50 PM CDTRiver Flood WarningMEGMonroe22 hr
Apr 23, 9:25 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Panola, Quitman, Tate, Tunica35 min
Apr 23, 9:36 PM CDTTornado WarningMEGDeSoto, Tate24 min
Apr 24, 1:26 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica49 min
Apr 24, 6:24 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more51 min
Apr 24, 6:59 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Tunica46 min
Apr 24, 7:16 AM CDTFlash Flood WarningMEGCoahoma3 hr
Apr 24, 7:24 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union36 min
Apr 24, 7:30 AM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tallahatchie45 min
Apr 24, 7:43 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more47 min
Apr 24, 7:49 AM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Union41 min
Apr 24, 8:02 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall43 min
Apr 24, 8:05 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall55 min
Apr 24, 8:10 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more50 min
Apr 24, 8:15 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman45 min
Apr 24, 8:18 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Prentiss, Tishomingo42 min
Apr 24, 8:23 AM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate15 min
Apr 24, 8:28 AM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Tate17 min
Apr 24, 8:33 AM CDTFlash Flood WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 2 more94 min
Apr 24, 8:58 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah47 min
Apr 24, 8:58 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tunica47 min
Apr 24, 9:20 AM CDTFlash Flood WarningMEGAlcorn, Benton, Lafayette, Marshall, Panola, Tippah and 1 more2 hr
Apr 24, 9:31 AM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Tate23 min
Apr 24, 9:44 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah, Tishomingo61 min
Apr 24, 9:54 AM CDTTornado WarningMEGBenton, Tippah, Union51 min
Apr 24, 10:19 AM CDTTornado WarningMEGAlcorn, Tippah41 min
Apr 24, 10:44 AM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo61 min
Apr 24, 10:46 AM CDTFlash Flood WarningMEGAlcorn, Lee, Prentiss, Tippah, Tishomingo, Union108 min
Apr 24, 10:51 AM CDTTornado WarningMEGAlcorn, Tishomingo39 min
Apr 24, 10:58 AM CDTTornado WarningMEGBenton, Lafayette, Pontotoc, Tippah, Union47 min
Apr 24, 11:08 AM CDTTornado WarningMEGPontotoc, Prentiss, Tippah, Union52 min
Apr 24, 11:11 AM CDTTornado WarningMEGAlcorn, Tishomingo49 min
Apr 24, 11:32 AM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo58 min
Apr 24, 12:07 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tate, Tunica38 min
Apr 24, 12:35 PM CDTTornado WarningMEGLee, Prentiss, Union34 min
Apr 24, 12:38 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica52 min
Apr 24, 12:42 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica48 min
Apr 24, 12:45 PM CDTTornado WarningMEGAlcorn, Prentiss, Tishomingo40 min
Apr 24, 12:50 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe25 min
Apr 24, 12:56 PM CDTTornado WarningMEGAlcorn, Prentiss, Tishomingo28 min
Apr 24, 1:26 PM CDTSevere Thunderstorm WarningMEGDeSoto49 min
Apr 24, 1:58 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall62 min
Apr 24, 2:19 PM CDTTornado WarningMEGMonroe41 min
Apr 24, 2:43 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah62 min
Apr 24, 4:01 PM CDTSevere Thunderstorm WarningMEGMonroe14 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.